Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Apr 26, 2013, 6:06 PM CDT for Lincoln County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2013, 6:06 PM CDT (23:06 UTC)
- Expired
- Apr 27, 2013, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WGUS53 KLSX 262306
FFWLSX
MOC113-270500-
/O.NEW.KLSX.FF.W.0006.130426T2306Z-130427T0500Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT FRI APR 26 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL MIDNIGHT CDT SATURDAY
* AT 445 PM CDT...A LEVEE ALONG BOBS CREEK FAILED CAUSING
FLOOD WATERS TO SPILL OUT OF THE MISSISSIPPI RIVER. LINCOLN COUNTY
EMERGENCY MANAGEMENT REPORTS THAT WATER WILL STEADILY RISE THIS
EVENING IN AREAS EAST OF HIGHWAY 79 BETWEEN WINFIELD AND FOLEY.
THERE IS A VOLUNTARY EVACUATION OF 38 HOMES EAST OF FOLEY AND
55 HOMES IN WINFIELD ACRES. THE TOWNS OF WINFIELD AND FOLEY ARE
NOT EXPECTED TO BE AFFECTED AT THIS TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOLLOW THE ADVICE OF LOCAL OFFICIALS IN THIS SITUATION. NEVER DRIVE
INTO WATER OF UNKNOWN DEPTH. TURN AROUND...DON'T DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3900 9069 3899 9068 3897 9068 3897 9074
3905 9074 3906 9071
$$
BRITT1 follow-up statement
844
WGUS73 KLSX 270159
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 PM CDT FRI APR 26 2013
MOC113-270500-
/O.CON.KLSX.FF.W.0006.000000T0000Z-130427T0500Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MO-
859 PM CDT FRI APR 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL LINCOLN
COUNTY UNTIL MIDNIGHT CDT...
AT 844 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT THERE HAS BEEN
LITTLE CHANGE THE LAST TWO HOURS WITH WATER LEVELS ALONG STATE
HIGHWAY N TO THE EAST OF WINFIELD. HOWEVER...WATER IS STILL
SPILLING THROUGH THE LEVEE BREAK ALONG BOB'S CREEK INTO AREAS EAST
OF HIGHWAY 79 BETWEEN WINFIELD AND FOLEY. WATER LEVELS STILL MAY
RISE IN HOMES EAST OF FOLEY AND IN WINFIELD ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3900 9069 3899 9068 3897 9068 3897 9074
3905 9074 3905 9071
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 3:16 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 26, 3:16 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 316 PM CDT FRI APR 26 2013 .SHORT TERM...(TONIGHT THROUGH SUNDAY) ISSUED AT 314 PM CDT FRI APR 26 2013 PRIMARY CONCERN FOR THE SHORT RANGE FORECAST CONTINUES TO BE THE SLOW-MOVING UPPER LEVEL WAVE PROGRESSING FROM THE INTERMOUNTAIN WEST INTO THE PLAINS THROUGH TONIGHT...AND FINALLY INTO THE MID-MISSISSIPPI VALLEY SATURDAY AFTERNOON THROUGH SUNDAY. THE PRIMARY FOCUS FOR PRECIPITATION SHOULD CONTINUE TO BE A PERSISTENT AREA OF ISENTROPIC LIFT ON THE FORWARD FLANK OF THE LOW FORCED BY THE LOW LEVEL JET. BELIEVE THIS WILL BE A HIGH POP...BUT RELATIVELY LOW QPF EVENT FOR MUCH OF THE CWFA. HOWEVER...PRECIP TOTALS WILL INCREASE SOUTH OF THE I-70 CORRIDOR. CURRENT THINKING IS THAT UP TO 1/4 INCH OF RAIN WILL FALL ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...INCREASING TO AROUND 1/2 TO 3/4 INCH ALONG THE I-70 CORRIDOR...WITH AROUND 1 INCH OR SLIGHTLY MORE ACROSS THE EASTERN OZARKS BY THE TIME THE RAIN ENDS LATE SUNDAY. TEMPERATURES SHOULD REMAIN COOLISH IN THE UPPER 50S TO LOW 60S ON SATURDAY UNDER THE INFLUENCE OF THE WAVE...WITH OCCASIONAL SHOWERS AND PLENTY OF CLOUDS. SUNDAY LOOKS WARMER AS THE LOW PULLS NORTHEAST. LOOKS LIKE THERE COULD BE SOME BREAKS IN THE CLOUDS SUNDAY AFTERNOON...ESPECIALLY OVER CENTRAL AND PARTS OF EASTERN MISSOURI. THIS SHOULD HELP TEMPERATURES REBOUND TO NEAR SEASONAL NORMALS IN THE UPPER 60S TO LOW 70S. CARNEY .LONG TERM...(MONDAY THROUGH NEXT FRIDAY) ISSUED AT 314 PM CDT FRI APR 26 2013 STILL TRACKING A BROAD UPPER LEVEL TROF OVER THE NORTHERN ROCKIES EARLY NEXT WEEK. THIS TROF WILL SHARPEN UP OVER THE NORTHERN PLAINS TUESDAY...AND THE SURFACE REFLECTION OF THE TROF WILL PROCEED INTO THE MIDWEST LATE TUESDAY INTO WEDNESDAY. SOUTHWEST FLOW AHEAD OF THE FRONT MONDAY AND TUESDAY WILL PUSH TEMPERATURES UP ABOVE NORMAL INTO THE UPPER 70S TO LOW 80S. MODEL SOLUTIONS BEGIN TO DIVERGE ON WEDNESDAY INTO THURSDAY. THE GFS IS MORE PROGRESSIVE WITH THE TROF/COLD FRONT AND HAS THE ENTIRE CWFA IN THE COLD SECTOR BY 18Z WEDNESDAY...WHILE THE ECMWF HAS THE FRONT BACK OVER NORTHWEST MISSOURI. AM STICKING WITH THE CENTRAL REGION ALL MODEL BLEND WHICH IS ACTUALLY WEIGHTED TOWARD THE GFS AND IS THEREFORE COOLER THAN A PURE AVERAGE. THE WEDNESDAY FORECAST WILL THEREFORE HAVE COOLER TEMPERATURES AND A CHANCE OF THUNDERSTORMS AS OPPOSED TO WARM AND DRY WEATHER AS SUGGESTED BY THE EUROPEAN. TEMPS FALL BELOW NORMAL AGAIN FOR THURSDAY WITH A CHANCE FOR LINGERING SHOWERS...AND COOL WEATHER CONTINUES FRIDAY AS THE UPPER LEVEL TROF CUTS OFF AND SITS SOMEWHERE OVER THE EASTERN PLAINS OR MID-MISSISSIPPI VALLEY. CARNEY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1156 AM CDT FRI APR 26 2013 LIGHT RAIN SHOWERS CONTINUE TO DEVELOP ACROSS THE FORECAST AREA EARLY THIS AFTERNOON. CONDITIONS SHOULD REMAIN VFR THROUGH THE AFTERNOON OUTSIDE OF HEAVIER RAIN WHICH IS LOCATED ACROSS THE FAR SOUTHERN PART OF THE CWA. GENERALLY BELIEVE THAT THE MAIN THRUST OF RAIN SHOULD COME THIS EVENING AND INTO THE OVERNIGHT AS MAIN UPPER LEVEL ENERGY PUSH INTO THE REGION. HAVE BROUGHT CEILING DOWN TO MVFR CATEGORY BUT AM NOT SOLD ON IFR CONDITIONS YET...WOULD RATHER TAKE A WAIT AND SEE APPROACH. OTHERWISE...WITH UPPER LEVEL SYSTEM MOVING OVERHEAD ON SATURDAY...COULD SEE SHOWERS AND LOWER CEILINGS LINGER THROUGH THE DAY. SOUTH WIND WILL BECOME EAST. SPECIFICS FOR KSTL... ISOLATED TO SCATTERED LIGHT RAIN SHOWERS WILL CONTINUE THIS AFTERNOON WITH A RAMPING UP OF COVERAGE AND INTENSITY THIS EVENING AS UPPER LEVEL SYSTEM APPROACHES. COULD BE A PERIOD OF IFR CONDITIONS IN HEAVIER RAIN...BUT WILL HAVE TO NOWCAST THIS BASED ON RADAR AS WE GET CLOSER. OTHERWISE...CEILING TO LOWER TO MVFR AND SHOWERS TO CONTINUE INTO SATURDAY WITH UPPER LOW TRACKING OVERHEAD. CVKING && .PRELIMINARY POINT TEMPS/POPS... SAINT LOUIS 50 59 52 68 / 80 80 40 10 QUINCY 48 58 48 68 / 60 60 30 10 COLUMBIA 49 57 49 70 / 80 80 30 5 JEFFERSON CITY 50 58 49 70 / 80 80 30 5 SALEM 48 59 52 67 / 80 80 50 20 FARMINGTON 47 58 50 67 / 90 80 40 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 26, 3:51 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT FRI APR 26 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 351 PM CDT FRI APR 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY FOR AREAS SOUTH AND WEST OF SAINT LOUIS. SEVERE WEATHER IS NOT ANTICIPATED. POINTS ALONG THE MISSISSIPPI RIVER ABOVE SAINT LOUIS...THE ILLINOIS RIVER... AND THE KASKASKIA RIVER ARE IN MAJOR FLOOD. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH THURSDAY. POINTS ALONG THE ILLINOIS RIVER AND THE KASKASKIA RIVER WILL REMAIN IN MAJOR FLOOD. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CARNEY
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.